Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Inequalities for polynomials satisfying $ p(z)\equiv z\sp{n}p(1/z)$

Authors: N. K. Govil, V. K. Jain and G. Labelle
Journal: Proc. Amer. Math. Soc. 57 (1976), 238-242
MSC: Primary 30A06
MathSciNet review: 0414838
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: If $ p(z) = \Sigma_{v = 0}^n {{a_v}} {z^v}$ is a polynomial of degree $ n$, then it is known that $ {\operatorname{Max} _{\vert z\vert = 1}}\vert p'(z)\vert \leq n{\operatorname{Max} _{\vert z\vert = 1}}\vert p(z)\vert$. In this paper we obtain the analogous inequality for a subclass of polynomials satisfying $ p(z) \equiv {z^n}p(1/z)$. Some other inequalities have also been obtained.

References [Enhancements On Off] (What's this?)

  • [1] N. C. Ankeny and T. J. Rivlin, On a theorem of S. Bernstein, Pacific J. Math. 5 (1955), 849-852. MR 17, 833. MR 0076020 (17:833e)
  • [2] S. Bernstein, Leçons sur les propriétés extrémales et la meilleure approximation des fonctions analytiques d'une fonction réele, Paris, 1926.
  • [3] A. Giroux and Q. I. Rahman, Inequalities for polynomials with a prescribed zero, Trans. Amer. Math. Soc. 193 (1974), 67-98. MR 50 #4914. MR 0352427 (50:4914)
  • [4] N. K. Govil and Q. I. Rahman, Functions of exponential type not vanishing in a half plane and related polynomials, Trans. Amer. Math. Soc. 137 (1969), 501-517. MR 38 #4681. MR 0236385 (38:4681)
  • [5] P. D. Lax, Proof of a conjecture of P. Erdös on the derivative of a polynomial, Bull. Amer. Math. Soc. 50 (1944), 509-513. MR 6, 61. MR 0010731 (6:61f)
  • [6] M. A. Malik, On the derivative of a polynomial, J. London Math. Soc. (2) 1 (1969), 57-60. MR 40 #2827. MR 0249583 (40:2827)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 30A06

Retrieve articles in all journals with MSC: 30A06

Additional Information

Keywords: Inequalities in complex domain, polynomials, extremal problems
Article copyright: © Copyright 1976 American Mathematical Society

American Mathematical Society